Search Discussions

Main Content

  • j5796
    can anyone share what MS drugs they are on. Looking for the best one with the least side effects that’s going to keep my relapses down. 
  • sheather703
    Was on copaxone for 4-5 years. The only side effects with me was injection site reactions, pain, redness, soreness, itching, swelling, or a hard lump, a little hair loss. Hope that helps. No relapses since being on copaxone. 
  • j5796
    You say you was on copaxone are you still? If not what are you on now? 
  • confused
    Still in denial but I guess I'm starting Copaxone as soon as the insurance company tells me they will approve of the brand name and not the generic. I have Medicaid so they only have a few drugs on the list of their approved MS medicine. They are all the same price approx so I'm not injecting generic MS medicine. If they don't approve it I will have to file an appeal and wait. Avonox is my second choice. 
  • echobird
    Copaxon. I was on aubagio before and kept having problems. But since switching I've been a little better.
  • confused
    I'm starting Copaxone soon. Newly diagnosed and the alleged neurologist wanted me to start Gilenya or Tacfederia. I said no thanks. I wanted either Copaxone or Avonox. I like the idea they have been around a lot longer. You have to do what is best for you. 
    Do you have anything in mind?
  • heyjose
    I was just diagnosed the end of April 2019.  The doctor put me on Tecfidera.  My insurance company just approved the drug May 25.  I started taking it last Thursday.  I have had no side effects yet, but I'm not on the full dose.  I have read some litature that states in other trials in other countries the reccommended dosage is 5mg per kilo.  For me, that dosage would be well above what the approved maintenance dose is, so hopefully my side effects are minimmal.  
  • klg-123
    I take Tecfidera -  4 years now. If you have any stomach issues, ask your doctor about using some over the counter meds to help. For the first 2 months, I took 1 benedryl, 1 aspirin and 1 Pepcid AC about 30 minutes before each dose and I ate a full meal (protein, fats and carbs) with each dose. After 2 months, I was able to wean off the over the counter meds.
  • klg-123
    I have been on Tecfidera since my dagnosis in 2015. I have not had any relapses, no new or active lesions and normal bloodwork. It is working well for me. I won't lie, the side effects were bad when I started the full dose, but I communicated with my doctor immediately and he had me stop and restart and adjusted the titration to be over 4 weeks rather than 2 weeks, which made all the difference. I used some over the counter meds for the first 2 months to help with minor side effects and ate a full meal with each dose. By the end of month 2, it was all good. Now I can take it on an empty stomach with no issues. Once in a while, I flush a little if I take it on an empty stomach, but it is rare. I chose Tecfidera because I didn't want to do shots and I felt a pill 2 times a day was something I could adhere to - which turned out to be true. If you want more specific details or you have questions about Tecfidera, let me know.
    Each person's experience is going to be different. Everyone's body reacts differently to different meds. The key is to 1) have good communication with your doctor, 2) choose the med that best fits your lifestyle and 3) don't be discouraged if your first medicine doesn't work for you - there are about 13 more. Best of luck to you!
  • capitolcarol
    j5796 - Hi, I've been on Tysabari for four years and haven't really had any side effects.  I have blood work done every six months.  What I really don't like is the sitting for two hours in an infusion center.  Sometimes, there are several people that are interested in talking which is really great.  I don't get out much anymore and to be able to talk to others is really great.
  • nmlev
    I started on Betaseron in February 2011.  Basically you have to give yourself shots.  I think it was every other day,  but I do remember that the injection spot had to be different, so it would be L thigh, R thigh, L stomach, R stomach, L butt cheek, R butt cheek, L upper arm, R upper arm.  But that wasn't enough - for me personally I would get bruising at the injection site.  I lived in Los Angeles at the time and I felt like I had to wear long sleeves and long pants all the time.  And I was always so hot!  UGH.  Finally after about 18 months, I switched doctors and medicine. I've been on Tysabri since 2012 and it's wonderful.  I do blood work every 6 months to make sure I'm still JC negative, and I have MRI's w/ contrast every year to compare lesions. I still struggle with symptoms that never quite got back to normal after my diagnosing episode, like fatigue, loss of strength and bad memory, also some vision issues, but at least I can walk. And I haven't had anything really bad come up since I started the Tysabri.  I will stay on it as long as i possibly can.
  • linda-blessed525
    I was on Betaserone first, did not do well, depression and then an flare up.  Switched to Copaxone, it was so much better.  Have been on it 11 years or so, but now insurance companies is making me swirtch to generic.  I even had 9 surgeries in the past 5 years and the only thing hanging in therer is my MS.  So for me copxone has been good.
  • jasonprestovfd
    I was on Avanox for the first 4 1/2 years but switched to Tysabri because I started having side effects (bad flu like symptoms). I've been on tysabri since with no side effects. 
    iI hope this helps you 
  • ErinNicole
    I was diagnosed in June and started Copaxon last month. Tthe shots sting a bit and leave a red mark. It could be worse.
    we chose Copaxon because we want more kids.
    It doesn’t relieve symptoms but prevents relapse. What’s helped most with symptoms is physical and occupational therapy. The symptoms are not gone, but I don’t fall as often and have lots of work around now
  • cecaracci0108
    Newly diagnosed this year and I have been taking Gilenya for only 1 month now. Had some chest pain for 1 day, I work in the ER, so I got checked out and everything was fine so possibly could be the medication as it says it can cause Heart issues, and I'm currently having Eye pain/pressure, no visual or color loss just a headache. This is the first DMD I have tried.